Alert archive / Florida / Areal Flood Advisories in 2012
Areal Flood Advisory 13, NWS Key West, FL
NWS Key West, FL issued this areal flood advisory at Jul 13, 2012, 1:48 PM EDT for Monroe County, Florida. It was in force for 117 min.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2012, 1:48 PM EDT (17:48 UTC)
- Expired
- Jul 13, 2012, 3:45 PM EDT
- In force
- 117 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
County Monroe County, FL
The radar
The Key West radar (KBYX), 5 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KNQX), launched 12:00Z, 5.8 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397
WGUS82 KKEY 131748
FLSKEY
FLOOD ADVISORY
NATIONAL WEATHER SERVICE KEY WEST FL
148 PM EDT FRI JUL 13 2012
FLC087-131945-
/O.NEW.KKEY.FA.Y.0013.120713T1748Z-120713T1945Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER KEYS IN MONROE FL-
148 PM EDT FRI JUL 13 2012
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED AN
* URBAN FLOOD ADVISORY FOR STREET FLOODING IN...
LOWER KEYS IN MONROE COUNTY IN FLORIDA...
THIS INCLUDES THE COMMUNITY OF KEY WEST...
* UNTIL 345 PM EDT
* AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IS
DEPICTING A STATIONARY THUNDERSTORM OVER KEY WEST. THIS
THUNDERSTORM HAS PRODUCED ALMOST ONE INCH OF RAIN AT KEY WEST
INTERNATIONAL AIRPORT...RESULTING IN STREET FLOODING ON SOME
ROADWAYS IN KEY WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IF YOU OBSERVE FLOODING...CONTACT YOUR KEY WEST NATIONAL WEATHER
SERVICE OFFICE AT 3 0 5...2 9 5...1 3 1 6.
&&
LAT...LON 2456 8183 2456 8187 2456 8182 2460 8180
2459 8178 2462 8173 2463 8178 2464 8179
2465 8178 2460 8169 2464 8169 2462 8167
2461 8167 2455 8168 2454 8181
$$
BS2 follow-up statements
652
WGUS82 KKEY 131820
FLSKEY
FLOOD ADVISORY
NATIONAL WEATHER SERVICE KEY WEST FL
220 PM EDT FRI JUL 13 2012
FLC087-131945-
/O.CON.KKEY.FA.Y.0013.000000T0000Z-120713T1945Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER KEYS IN MONROE FL-
220 PM EDT FRI JUL 13 2012
...THE URBAN FLOOD ADVISORY FOR STREET FLOODING REMAINS IN EFFECT
UNTIL 345 PM EDT FOR LOWER KEYS IN MONROE COUNTY...
AT 218 PM EDT...SIGNIFICANT STREET FLOODING HAS BEEN REPORTED ON
WHITE STREET AND SOUTH STREET IN KEY WEST. NATIONAL WEATHER SERVICE
DOPPLER RADAR ESTIMATES UP TO TWO INCHES OF RAINFALL IN THE PAST
HOUR IN PORTIONS OF KEY WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IF YOU OBSERVE FLOODING...CONTACT YOUR KEY WEST NATIONAL WEATHER
SERVICE OFFICE AT 3 0 5...2 9 5...1 3 1 6.
&&
LAT...LON 2456 8183 2456 8187 2456 8182 2460 8180
2459 8178 2462 8173 2463 8178 2464 8179
2465 8178 2460 8169 2464 8169 2462 8167
2461 8167 2455 8168 2454 8181
$$
BS344
WGUS82 KKEY 131912
FLSKEY
FLOOD ADVISORY
NATIONAL WEATHER SERVICE KEY WEST FL
312 PM EDT FRI JUL 13 2012
FLC087-131945-
/O.CON.KKEY.FA.Y.0013.000000T0000Z-120713T1945Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER KEYS IN MONROE FL-
312 PM EDT FRI JUL 13 2012
...THE URBAN FLOOD ADVISORY FOR STREET FLOODING REMAINS IN EFFECT
UNTIL 345 PM EDT FOR LOWER KEYS IN MONROE COUNTY...
AT 309 PM EDT...4.04 INCHES OF RAIN WAS MEASURED AT THE FLORIDA KEYS
NATIONAL WEATHER SERVICE OFFICE ON WHITE STREET IN KEY WEST SO FAR
TODAY. THE MAJORITY OF RAIN FELL FROM NOON UNTIL 300 PM. ALTHOUGH
MANY STREETS IN KEY WEST ARE STILL FLOODED...NO ADDITIONAL FLOODING
IS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
UNTIL STANDING WATER SUBSIDES...DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT
TO ALLOW YOUR CAR TO CROSS SAFELY.
&&
LAT...LON 2456 8183 2456 8187 2456 8182 2460 8180
2459 8178 2462 8173 2463 8178 2464 8179
2465 8178 2460 8169 2464 8169 2462 8167
2461 8167 2455 8168 2454 8181
$$
BSWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this areal flood advisory went out at Jul 13, 11:12 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 13, 11:12 AM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1112 AM EDT FRI JUL 13 2012 .DISCUSSION... AN EXAMINATION OF GEOSTATIONARY SATELLITE MOISTURE CHANNEL ANIMATIONS THIS MORNING REVEALS A TRIO OF UPPER-TROPOSPHERIC CYCLONIC VORTICES EXTENDING FROM THE WESTERN SUBTROPICAL ATLANTIC TO THE SOUTHERN GULF OF MEXICO. THE LARGEST...DEEPEST...AND MOST INTENSE OF THESE IS LOCATED OVER THE ATLANTIC...CENTERED A FEW HUNDRED MILES EAST OF THE BAHAMAS. AT LOWER ALTITUDES...A PRIMARILY EASTERLY CURRENT PREVAILS ACROSS THE REGION...WITH SOME UNDULATIONS OVER THE EASTERN GULF OF MEXICO. THE MOIST LAYER REMAINS RICH AND DEEP OVER MUCH OF THE FLORIDA PENINSULA...EASTERN GULF OF MEXICO...AND STRAITS OF FLORIDA...AND LATEST DOPPLER RADAR SCANS ACROSS SOUTHERN FLORIDA SHOW SHOWERS AND A FEW THUNDERSTORMS INITIATING READILY OVER A LARGE AREA...WITH MOVEMENT FROM EAST TO WEST. CURRENT FORECASTS LOOK SOUND FOR THIS AFTERNOON...WITH ABOVE-AVERAGE RAIN CHANCES OF 40 PERCENT. FLORIDA KEYS TERRAIN-INDUCED CUMULUS CONVECTION MAY INITIATE AMID A MOIST...CONDITIONALLY UNSTABLE...AND WEAKLY SHEARED EASTERLY FLOW...INCREASING PROBABILITIES FOR WETTING RAIN ASHORE AND NEARSHORE VIS A VIS OFFSHORE AS THE AFTERNOON PROGRESSES. && .MARINE... GENTLE TO OCCASIONALLY MODERATE NORTHEAST OR EAST BREEZES WILL PREVAIL ACROSS FLORIDA KEYS COASTAL WATERS THIS AFTERNOON...WITH A TENDENCY FOR SOME FRESHENING AS SEA BREEZES INITIATE ADJACENT TO LARGER LAND MASSES. WINDS AND SEAS WILL BE HIGHER IN AND NEAR SCATTERED SHOWERS AND THUNDERSTORMS. SHOWERS AND STORMS WILL BECOME MORE NUMEROUS NEAR LAND MASSES WITH TIME THIS AFTERNOON. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THIS MORNING AND THIS EVENING. MVFR OR LOWER CONDITIONS ARE CONCEIVABLE AT EYW THIS AFTERNOON...AND AT EYW AND MTH LATE TONIGHT. ONLY VFR CONDITIONS WILL BE ADVERTISED IN THE TERMINAL FORECASTS AT THIS TIME DUE TO A LARGE AMOUNT OF UNCERTAINTY IN TIMING AND DURATION OF ANY POSSIBLE SUB-VFR CONDITIONS THAT DEVELOP THIS AFTERNOON AND LATE TONIGHT. SUSTAINED EAST TO SOUTHEAST WINDS OF 5 TO 10 KNOTS FROM JUST OFF THE SURFACE TO ABOUT 5000 FEET WILL INCREASE TO 10 TO 15 KNOTS TONIGHT. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1898...THE HIGH TEMPERATURE IN KEY WEST WAS 81 DEGREES. THIS SET THE DAILY RECORD FOR COOLEST MAXIMUM TEMPERATURE MEASURED IN KEY WEST ON JULY 13TH...A RECORD WHICH STILL STANDS 114 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/FIRE............KASPER AVIATION/NOWCASTS/CLIMATE.....BS DATA COLLECTION/GRAPHICASTS...ROTHWELL VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FIND US ON FACEBOOK... OR FOLLOW US ON TWITTER @NWSKEYWEST
Hazardous weather outlook, Jul 13, 5:47 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 547 AM EDT FRI JUL 13 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-141000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 547 AM EDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND THE SURROUNDING COASTAL WATERS TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES ALONG WITH RAPIDLY SHIFTING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FLORIDA KEYS AND THE SURROUNDING COASTAL WATERS THROUGH THE PERIOD. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Areal Flood Advisories in Florida, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.